Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 19, NWS Elko, NV

May 21, 2006Eureka County, Lander County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at May 21, 2006, 2:29 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at May 21, 2006, 3:00 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 21, 2006, 2:29 AM PDT (09:29 UTC)
In effect from
May 21, 2006, 3:00 AM PDT
Expired
May 21, 2006, 8:00 PM PDT
In force
17 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2708 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 210929
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 AM PDT SUN MAY 21 2006

...HIGH WINDS TODAY AND EARLY THIS EVENING ACROSS CENTRAL AND EAST
CENTRAL NEVADA...

.THE PRESSURE GRADIENT WILL INCREASE TODAY AHEAD OF A STRONG COLD
FRONT APPROACHING FROM THE WEST. SOUTHERLY WINDS WILL INCREASE MID
MORNING AND STAY STRONG AND GUSTY ALL DAY INTO EARLY EVENING. WIND
SPEEDS WILL BE ACCENTUATED BY THE GENERAL NORTH-SOUTH ORIENTATION
OF MOUNTAINS AND VALLEYS ACROSS THE GREAT BASIN.

NVZ013-035-037-212130-
/O.NEW.KLKN.WI.Y.0019.060521T1000Z-060522T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
229 AM PDT SUN MAY 21 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND TO
30 TO 40 MPH MIDDAY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL DIMINISH
SLIGHTLY BY SUNSET BUT WILL CONDITIONS WILL REMAIN WINDY THROUGH THE
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS
WILL BE ESPECIALLY TRUE TODAY FOR VEHICLES ON EAST-WIND ORIENTED
ROUTES SUCH AS HIGHWAYS 50 AND 6. DRIVERS ARE URGED TO USE EXTRA
CAUTION.

$$
2 follow-up statements
000 
WWUS75 KLKN 211434 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTION TO EXPIRATION TIME
NATIONAL WEATHER SERVICE ELKO NV
730 AM PDT SUN MAY 21 2006

...HIGH WINDS TODAY AND EARLY THIS EVENING ACROSS CENTRAL AND EAST
CENTRAL NEVADA...

.THE PRESSURE GRADIENT WILL INCREASE TODAY AHEAD OF A STRONG COLD
FRONT APPROACHING FROM THE WEST. SOUTHERLY WINDS WILL INCREASE MID
MORNING AND STAY STRONG AND GUSTY ALL DAY INTO EARLY EVENING. WIND
SPEEDS WILL BE ACCENTUATED BY THE GENERAL NORTH-SOUTH ORIENTATION
OF MOUNTAINS AND VALLEYS ACROSS THE GREAT BASIN.

NVZ013-035-037-220300-
/O.NEW.KLKN.WI.Y.0019.060521T1000Z-060522T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
229 AM PDT SUN MAY 21 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND TO
30 TO 40 MPH MIDDAY WITH GUSTS TO 55 MPH. WIND SPEEDS WILL DIMINISH
SLIGHTLY BY SUNSET BUT WILL CONDITIONS WILL REMAIN WINDY THROUGH THE
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS
WILL BE ESPECIALLY TRUE TODAY FOR VEHICLES ON EAST-WIND ORIENTED
ROUTES SUCH AS HIGHWAYS 50 AND 6. DRIVERS ARE URGED TO USE EXTRA
CAUTION.

$$

HARMER
000 
WWUS75 KLKN 220251
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
751 PM PDT SUN MAY 21 2006


NVZ013-035-037-220400-
/O.EXP.KLKN.WI.Y.0019.000000T0000Z-060522T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
751 PM PDT SUN MAY 21 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS
ACROSS CENTRAL NEVADA WILL REMAIN BELOW ADVISORY CRITERIA FOR THE
REMAINDER OF THE EVENING.

$$


FEHRN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 7:30 PM PDT, 6 hours 59 minutes earlier.

Area forecast discussion, May 20, 7:30 PM PDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
730 PM PDT SAT MAY 20 2006

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY...WITH A
STRONG COLD FRONT MOVING THROUGH THE GREAT BASIN MONDAY. HIGH
PRESSURE BUILDS OVER THE AREA TUESDAY FOR A DRYING AND WARM TREND
THROUGH THURSDAY.
&&

.UPDATE...HAVE UPDATED ZONES TO REMOVE SHOWERS AND THUNDERSTORMS
TONIGHT AS ACTIVITY HAS MOVED NORTH OUT OF THE SILVER STATE TONIGHT.
STILL SHOWING SOLID WINDS ACROSS CENTRAL NV AND WILL KEEP BREEZY AND
WINDY WORDING IN ALONG AND SOUTH OF HIGHWAY 50 CORRIDOR THROUGH THE
NIGHT. OTHERWISE FORECAST LOOKS GOOD AND NO MORE UPDATES PLANNED
WITH MAIN CONCERN BEING WINDS ACROSS CENTRAL NEVADA AGAIN FOR THE
NEXT FEW DAYS. WILL BE INTERESTING TO SEE WHAT TEMPS DO ON MONDAY
DEPENDING ON TIMING OF FRONTAL PASSAGE ACROSS THE AREA. THOUGH NOT
TOO CONCERNED ABOUT THIS AS VALUES WILL DROP...RELATIVELY SPEAKING...
TO SLIGHTLY BELOW NORMAL.  FEHRN

&&

.PREVIOUS DISCUSSION (156 PM PDT)...
.SHORT TERM...UPPER LOW NEAR 37N 131W CONTINUES TO BRING SOUTHWEST
FLOW OVER CWA THROUGH MONDAY. WINDS SHEARING APART TSTM DEVELOPMENT
WESTERN ZONES. WINDS INCREASE SIGNIFICANTLY AGAIN OVER SOUTHERN ZONES
SUNDAY. MIDSHIFT MAY NEED TO ISSUE WIND ADVISORY AS MOS FORECAST NEAR
30 MPH SUSTAINED. WINDS EVEN LOOKS STRONGER MONDAY. CONVERGENT ZONES
PUSHES INTO NORTHERN ELKO AND EASTERN HUMBOLDT COUNTIES OVERNIGHT.
AIRMASS UNSTABLE OVER WESTERN AND NORTHERN PORTION OF CWA FOR RETURN
OF AFTN TSTMS SUNDAY...BUT WINDS WHITE PINE COUNTY TOO DRY UNDER
STRONG SOUTHWEST FLOW FOR ANY PCPN OR TSTMS. ALSO H7 WINDS MAY SHEAR
APART TSTM DEVELOPMENT. VORT PUSHES ACROSS NORTH SUNDAY NIGHT
FOLLOWED BY STRONGER PVA MONDAY. BEST POPS WESTERN HALF OF CWA MONDAY
WHERE STRONGER DYNAMICS LOCATED. THEN SYSTEM PUSHES EAST AFTER
MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA THROUGH TUESDAY. WITH
HIGH PRESSURE AT SURFACE AND ALOFT...AIRMASS DRIER AND STABLE ALONG
WITH WARMING TEMPERATURES. HARMER

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...NOT A LOT OF CHANGE
FROM PREVIOUS THINKING...EXCEPT MODELS NOW A BIT FURTHER NORTH WITH
DYNAMICS IN EXTENDED. SO LOWERED POPS ALONG NRN NV TO JUST BELOW
SLIGHT CHC. NEXT CHC OF PCPN LOOKS LIKE FRIDAY INTO SATURDAY IN
WESTERN ZONES AS UPPER LOW OFF COAST FINALLY OPENS AND BEGINS TO
MOVE ONSHORE. THIS COULD SET THE STAGE FOR A WET AND COOL MEMORIAL
WEEKEND. TWEAKED TEMPS A BIT CLOSER TO NEW MEX GUIDANCE...WITH HIGHS
IN THE 60S AND 70S NORTH...AND 70S AND 80S SOUTH AND LOWS IN THE
UPPER 30S TO UPPER 40S. RCS
&&

.AVIATION...THUNDERSTORMS AND RAIN SHOWERS WILL PERSIST INTO THE
EVENING WITH MAINLY VFR CONDITIONS BUT LOCALLY MVFR IN HEAVIER
PRECIPITATION. EXPECT ISOLATED ACTIVITY IN SOUTH AND SCATTERED IN
THE NORTH. SUNDAY LOOKS LIKE REPEAT OF TODAY. RCS
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR ALL RIVERS AND
STREAMS IN NORTHERN NEVADA...INCLUDING THE HUMBOLDT RIVER FROM WEST
OF BATTLE MOUNTAIN THRU WINNEMUCCA...THE MARYS RIVER...THE BRUNEAU
RIVER...LAMOILLE CREEK...AND THE JARBIDGE RIVER.

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.